First, I know that there is NO evidence written anywhere that supports this, but I still want to ask the question.
Is it "possible" that allergies can 'trigger', (albeit not cause), PVC's to occur?
Here is why I am asking. I should be the poster-child for heart health. I am 50 years old. Total cholesterol is 114, avg BP is 110/70, BPM avg 77. I have severe grass allergies that where diagnosed when I moved from Florida to Kentucky. Three years ago in March, I started having severe palpitations and was diagnosed that these were benign PVC's. And now, every year, (almost like clock work), from about the end of March through the end of May/beginning of June I have mild PVC's. Which also coincides almost exactly when my allergies are at their worst. Late summer, fall and all winter, I have no problems at all. So, it started me wondering whether there is some kind of correlation between my allergies and the PVC events. It just seems to be too "predictable".
I also have found at least 15 other people on forums who have seen a similar relationship between their allergies and the PVC events.
So, again, is it "possible" that allergies could be a trigger to these PVC's?
There are two thoughts that come to mind here for me...one is that if you are taking any type of allergy med then absolutely the meds would effect your heart especially if in reading the ingredients on the medications the contents end w. the word "phrine" which is a big no no for anyone w. any type of arrthymic issues....the second thought is that when individuals have allergys (allergies) obviously there is a strain on the body that to me could cause the electrical pattern of the heart to misfire via coughing, sneezing, sinus, etc. That is just my thought....i am sure others will weigh in....to me it would make sense that allergys (allergies) would effect the contractions of the heart.....
I think the bottom line is that the heart and only the heart can control contractions.
PVCs are caused by ventricular pacers or sometimes accessory pathways.
In your case with your evaluations I'd say you probably have the benign variety of PVCs, created by ventricular pacers that have "enhanced automaticity". They're basically irritable little buggers.
Since they're irritable, then perhaps yes allergies could be a secondary factor, a precipitating factor.
That's probably why you might get docs looking at you like you have two heads when you ask this question. The training is that PVCs are caused solely by the heart.
I, like you, believe there is something to immune responses and irritable ventricular pacers. Much of this is personal experience and from blogs.
I initially suspected immune issues for my PVCs because when I would get sick they'd go away completely. And like you, I found a lot of anecdotal evidence for the allergy/PVC correlation. I can confirm too that there's no research in this area.
I've even read how some are helped by antihistamines when allergies are active, they get allergy and PVC relief with this class of med.
One other piece of information. From what I can determine, the PVC's also do not seem to occur when I am sleeping. At least, they do not wake me up, and in the mornings, (or after taking a short nap in the afternoon), when I first wake up, I do not appear to have any at all. Only after I have been up and moving do they start to occur.
I believe that allergies do trigger PVC's. I have chronic PVC's, but they ramp up in the early spring and in the fall. Even my cardiologist noticed the pattern, and felt that there was an allergy trigger in my case. Mine seems to be aggravated by high tree pollen. I always feel so much better on rainy days when the pollen is down.
I do have PVC's and allergies. Every year May and June I have PVC's, Making me feel light headed and Short of Breath at times.I hate the feeling of PVC's. I do not take allergy medication until I can't take it any more. I do take a beta Blocker 2 times a day. I am also a nurse so I know not to take any antihistimines because of the PVC's and PACs Mine is usually triggered by fire ant bites. Knowing this I try to avoid them but this year I have had a couple of bites.Of course I am feeling like crap and the PVC's are really bad right now. My Cardiologist suggested taking benadryl if I know that I have been biten to avoid having PVC's. So tonight is the first time I have taken allery medication. I wish you good luck with your allergy's and hope that they do case studies on this. I am sure there are a lot of people that would benefit from this.
I started having sever PVC's last year and wore a monitor. I was having over 50,000 of them daily. When sleeping I went into a Tri-Geminal rhythm where every third beat was a PVC's. I don't take meds of any kind. I did try cardiac medications which actually did work. They went away for about 2 months after a Reiki treatment but have come back mildly. But even though they are mild, the chest tightness is so annoying. I am also beginning to wonder if there is a correlation with allergies also. I will dry the Benadryl.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.